MAUDE Adverse Event Report: PENUMBRA, INC. PAC400 COIL; HCG, KRD

PENUMBRA, INC. PAC400 COIL; HCG, KRD
Model Number 400PAC35
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the carotid-cavernous fistula using a pac400s, penumbra coil 400 (pc400s), and px slim delivery microcatheter (px slim).During the procedure, the physician placed pc400s and pac400s in the target location using the px slim.Next, after advancing approximately fifty percent of a pac400 into the target location as the final coil, the px slim began to kick back due to the lack of space within the fistula.The physician made multiple attempts to recapture a small segment of the pac400, repositioned the microcatheter, and attempted to redeploy the pac400.However, on the final attempt to reposition the px slim, the physician pulled back on the pusher assembly of the pac400 and noticed the coil had unintentionally detached inside the px slim.Subsequently, the physician used the pusher assembly of the pac400 to push the remaining coil into place.The physician was satisfied with the results and the procedure had ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being included on this follow-up #01 mfr report 3005168196-2021-01312: 1.Section d.Box 6.Implant date.Please note that the coil was implanted in the patient and the pusher assembly associated with this complaint was expected to be returned; however, it was disposed of by the hospital and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns h3 other text : placeholder.

Brand Name
PAC400 COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11917983
Report Number3005168196-2021-01210
Device Sequence Number19637118
Product Code HCG
UDI-Device Identifier00815948021327
UDI-Public00815948021327
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400PAC35
Device Catalogue Number400PAC35
Device Lot NumberC16056
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer07/17/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Date Report Sent to FDA01/01/2005